Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 12, 2023, 5:13 AM CST for Daviess County, Kentucky; Spencer County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2023, 5:13 AM CST (11:13 UTC)
- Expired
- Jan 12, 2023, 5:30 AM CST
- In force
- 17 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 1:57 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WUUS53 KPAH 121113
SVRPAH
INC147-KYC059-121130-
/O.NEW.KPAH.SV.W.0021.230112T1113Z-230112T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
513 AM CST Thu Jan 12 2023
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northeastern Spencer County in southwestern Indiana...
Northeastern Daviess County in northwestern Kentucky...
* Until 530 AM CST.
* At 513 AM CST, a severe thunderstorm was located over Grandview, or
near Rockport, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Santa Claus around 520 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3799 8686
3794 8692 3793 8698 3790 8699 3791 8693
3788 8689 3786 8691 3783 8697 3798 8712
3820 8683 3820 8679 3812 8681 3810 8677
3808 8678 3806 8677
TIME...MOT...LOC 1113Z 231DEG 50KT 3796 8697
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DW1 follow-up statement
845
WWUS53 KPAH 121122
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
522 AM CST Thu Jan 12 2023
KYC059-121132-
/O.CAN.KPAH.SV.W.0021.000000T0000Z-230112T1130Z/
Daviess KY-
522 AM CST Thu Jan 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3795 8691 3805 8700 3817 8680 3812 8681
3810 8677 3808 8678 3806 8677 3804 8679
3800 8677 3801 8680 3799 8686
TIME...MOT...LOC 1122Z 231DEG 45KT 3803 8686
$$
INC147-121130-
/O.CON.KPAH.SV.W.0021.000000T0000Z-230112T1130Z/
Spencer IN-
522 AM CST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR NORTHEASTERN SPENCER COUNTY...
At 522 AM CST, a severe thunderstorm was located near Santa Claus, or
14 miles northeast of Rockport, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Spencer County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3795 8691 3805 8700 3817 8680 3812 8681
3810 8677 3808 8678 3806 8677 3804 8679
3800 8677 3801 8680 3799 8686
TIME...MOT...LOC 1122Z 231DEG 45KT 3803 8686
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:46 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 12, 2:46 AM CST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Paducah KY 246 AM CST Thu Jan 12 2023 .SHORT TERM...(Today through Friday) Issued at 230 AM CST Thu Jan 12 2023 Ongoing convective event is playing out, with just issued Severe Thunderstorm Watch 15 in effect for western KY/far southern IL until 5 AM. Steep lapse rates aloft combined with deep layer shear and marginal instability for strong/svr potential, and warm front's proximity as upper level jet approach/cranks up should mean enhancing potential as we move toward sunrise. Helicity is there for a few spinups as well, already seeing some of that rotationally developing on radar. After the morning round, the warm front lifts and then the low pressure system races across with its cold front/passage. While most of the storm activity will be tied to the warm front/passage, there is still some residual instability in the southeast this afternoon, before the upper trof can clear, so the thunder risk may reinitiate briefly in our far southeast accordingly. The trof finally clears by mid evening, and strong cold advection, already running from the afternoon, kicks into overdrive. It'll be supportive of changing pcpn from liquid to frozen by 06z, but by then, the bulk mrh is gone. An additional swing down of pva/2ndary trof energy will draw in another sling of moisture, so we've collaboratively drawn flurries in our east from late tonight into early Friday. It's debatable a slight chance pop is warranted, as some light qpf is generated, but that can be reevaluated later. .LONG TERM...(Friday night through Wednesday) Issued at 230 AM CST Thu Jan 12 2023 A dry weekend is forecast as the aforementioned storm system dives into the Southeast U.S. We're on the cold/dry side the first half of the weekend, before the surface and upper ridges of high pressure migrate overhead for the last half. Temperatures respond accordingly, with seasonally chilly highs in the lower 40s Saturday rebounding into the lower 50s Sunday. Similarly, lows in the 20s Friday night and around 30 Saturday night moderate to the 40s Sunday night. As the ridging shifts east by Monday, return flow will also draw in the moisture as well as the warmth, and pops return in earnest. They commence late Sunday night, end Tuesday morning, with peak pops now categorical for Monday. This is in response to a fast moving low pressure system that races from the Plains across and to the Mid/Upper Ohio Valley in 36 hours time. Temps are mild, mid and upper 50s/near 60 for highs Monday-Tuesday with lows in the 40s. Dew points peak w/peak pops Monday, in a ribbon of lower 50s. Columnar moisture and pcpn efficiency suggests storm total rainfall average qpf from 1/2-3/4", which is about a quarter inch high side increase from this time last night, commensurate with the pop increase. There is a brief interlude between this early week system passage, completed on Tuesday, and another Plains system incoming/making passage later in the week. Little temperature contrast is seen in the airmass save for the shift from wet to dry and wet again, as pops return late Tuesday night and ramp up robustly on Wednesday. We'll accept the NBM's likely category pops without argument, esp with the potential there for another inch or better of rainfall possible. && .AVIATION... Issued at 230 AM CST Thu Jan 12 2023 Deteriorating flight conditions in active convection will result in broad restrictions for both cigs/vsbys. Lower cigs, once set in, will stick around, and strong northwest winds pickup during the day as a strong cold front sweeps through the area. No better than MVFR cigs look increasingly likely through the period save for some sporadic, short-lived bouncing in the near term. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jan 12, 4:48 AM CST, 25 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 448 AM CST Thu Jan 12 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 448 AM CST Thu Jan 12 2023 /548 AM EST Thu Jan 12 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Strong to severe storms remain possible over western Kentucky this morning, with heavy downpours, large hail, and a few damaging wind gusts. A brief tornado can't be ruled out. A severe thunderstorm watch is in effect for western Kentucky through 7 AM CDT. Refer to the watch for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any severe weather directly to the NWS or relay through their local media outlets.
In the hours before
Local storm report, Jan 12, 3:46 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM HAIL 2 WNW SEBREE 37.62N 87.57W
01/12/2023 U1.00 INCH WEBSTER KY PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
JGGLocal storm report, Jan 12, 3:47 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
347 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 1 E LYNNVILLE 38.20N 87.30W
01/12/2023 U0.75 INCH WARRICK IN PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
JGGLocal storm report, Jan 12, 3:51 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
351 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM HAIL 1 SE CALVERT CITY 37.03N 88.34W
01/12/2023 U1.00 INCH MARSHALL KY PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
JGGLocal storm report, Jan 12, 4:17 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM HAIL 2 W PRINCETON 37.11N 87.91W
01/12/2023 E1.00 INCH CALDWELL KY STORM CHASER
&&
JGGLocal storm report, Jan 12, 4:19 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 2 NW MASONVILLE 37.69N 87.06W
01/12/2023 M0.88 INCH DAVIESS KY PUBLIC
&&
JGGLocal storm report, Jan 12, 4:26 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM HAIL 2 WNW SEBREE 37.62N 87.57W
01/12/2023 U1.75 INCH WEBSTER KY PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
&&
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 1:26 AM CST | Severe Thunderstorm Warning | PAH | Ballard | 49 min |
| Jan 12, 1:46 AM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 34 min |
| Jan 12, 1:55 AM CST | Tornado Warning | PAH | Ballard | 11 min |
| Jan 12, 1:58 AM CST | Severe Thunderstorm Warning | PAH | Henderson, Union | 26 min |
| Jan 12, 2:00 AM CST | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 31 min |
| Jan 12, 2:05 AM CST | Tornado Warning | PAH | Ballard, McCracken | 11 min |
| Jan 12, 2:12 AM CST | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union, Webster | 48 min |
| Jan 12, 2:30 AM CST | Special Weather Statement | PAH | Graves | 45 min |
| Jan 12, 2:45 AM CST | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 30 min |
| Jan 12, 3:04 AM CST | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 26 min |
| Jan 12, 3:18 AM CST | Severe Thunderstorm Warning | PAH | Graves, McCracken | 27 min |
| Jan 12, 3:24 AM CST | Severe Thunderstorm Warning | PAH | Livingston, Marshall | 51 min |
| Jan 12, 3:31 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 44 min |
| Jan 12, 3:43 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 47 min |
| Jan 12, 3:47 AM CST | Severe Thunderstorm Warning | PAH | Daviess, McLean | 15 min |
| Jan 12, 4:01 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, McLean, Webster | 44 min |
| Jan 12, 4:28 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 47 min |
| Jan 12, 4:43 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean | 20 min |
| Jan 12, 5:19 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Trigg | 41 min |
| Jan 12, 2:57 AM CST | Special Weather Statement | PAH | Gibson, Vanderburgh, Warrick | 33 min |
| Jan 12, 3:02 AM CST | Severe Thunderstorm Warning | PAH | Gibson, Pike, Vanderburgh, Warrick | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2023Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.